MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that both ends of the screwdrivers chipped off during use.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event was confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following the visual inspection of the returned device exhibits extensive usage evident by the significant scratches and gouge marks on the screwdriver shaft and handle.The distal end or at the tip of the device of the device broken.The shiny and planar breakage patterns are indicative of brittle fracture.The fragmented part of the device was not available for inspection.Furthermore, a hardness test according to rockwell on the returned item indicates the material being slightly above in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a combination of wear and user related issue.The failure was caused by repetitive usage and exposure to extensive torsional load contributing to the event.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
It was reported that both ends of the screwdrivers chipped off during use.

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20398055
Report Number0001649390-2024-00577
Device Sequence Number6518037
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public00846832062461
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMWJ123
Device Lot NumberAZ6222215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown